Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 31 March 2010

A Multiderivative Collocation Method for 5th Order Ordinary Differential Equations

S. J. Kayode & D. O. Awoyemi

Journal of Mathematics and Statistics, Volume 6, Issue 1, pp. 60–63 · doi.org/10.3844/jmssp.2010.60.63

8,928 accesses4,655 downloads6 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: The conventional methods of solving higher order differential equations have been by reducing them to systems of first order equations. This approach is cumbersome and increases computational time. Approach: To address this problem, a numerical algorithm for direct solution of 5th order initial value problems in ordinary differential equations (odes), using power series as basis function, is proposed in this research. Collocation of the differential system is taken at selected grid points to reduce the number of functions to be evaluated per iteration. A number of predictors and their derivatives having the same order of accuracy with the main method are proposed. Results: The approach yields a multiderivative method of order six. Numerical examples solved show increased efficiency of the method with increased number of iterations, converging to the theoretical solutions. Conclusion/Recommendations: The new mutiderivative method is efficient to solve linear and nonlinear fifth order odes without reduction to system of lower order equations.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2010 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Kayode, S. J. & Awoyemi, D. O. (2010). A Multiderivative Collocation Method for 5th Order Ordinary Differential Equations. Journal of Mathematics and Statistics, 6(1), 60–63. https://doi.org/10.3844/jmssp.2010.60.63

Licence
© Science Publications
Issue
Volume 6, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A Multiderivative Collocation Method for 5th Order Ordinary Differential EquationsJournal of Mathematics and Statistics · Volume 6, Issue 1 · pp. 60–63 · © Science PublicationsDownload